Alert archive / Pennsylvania / Wind Advisories in 2006
Wind Advisory 4, NWS State College, PA
NWS State College, PA issued this wind advisory at Mar 10, 2006, 4:24 AM EST for 33 counties in Pennsylvania. It took effect at Mar 10, 2006, 6:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2006, 4:24 AM EST (09:24 UTC)
- In effect from
- Mar 10, 2006, 6:00 AM EST
- Expired
- Mar 10, 2006, 11:01 AM EST
- In force
- 5 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2092 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 100924 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 424 AM EST FRI MAR 10 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING UNTIL 4 PM EST THIS AFTERNOON... .STRONG WINDS AHEAD OF A COLD FRONT WILL AFFECT THE STATE TODAY. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-101730- /O.NEW.KCTP.WI.Y.0004.060310T1100Z-060310T2100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 424 AM EST FRI MAR 10 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A LOW PRESSURE SYSTEM WILL MOVE NORTH OF PENNSYLVANIA TODAY WITH A COLD FRONT MOVING ACROSS THE STATE BY THIS AFTERNOON. AHEAD OF THE COLD FRONT...SUSTAINED WINDS OVER 30 MPH... WITH GUSTS UP TO 50 MPH ARE EXPECTED THROUGH EARLY TO MID AFTERNOON. WINDS WILL BEGIN TO DIMINISH DURING THE LATE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ GARTNER/DEVOIR
1 follow-up statement
000 WWUS71 KCTP 101601 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1101 AM EST FRI MAR 10 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-101715- /O.CAN.KCTP.WI.Y.0004.000000T0000Z-060310T2100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1101 AM EST FRI MAR 10 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. IT WILL CONTINUE TO BE BREEZY THIS AFTERNOON WITH SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH. $$ TYBURSKI/MARTIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:45 AM EST, 39 minutes earlier.
Area forecast discussion, Mar 10, 3:45 AM EST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 345 AM EST FRI MAR 10 2006 .SHORT TERM /TODAY THROUGH SATURDAY/... LOW PRESSURE WILL LIFT FROM THE OHIO VALLEY THIS MORNING INTO WRN NY STATE BY THIS AFTERNOON. A COLD FRONT EXTENDING SOUTH OF THE LOW WILL MOVE ACROSS PA DURING THE DAY TODAY. AHEAD OF THE COLD FRONT STRONG SWRLY WINDS AT THE SFC AND ALOFT WILL AFFECT PA FROM LATER THIS MORNING THROUGH THIS AFTN. THESE STRONG WINDS WILL BE THE MAIN CONCERN TODAY AND HAVE ISSUED A WIND ADVISORY FOR THE ENTIRE CWA FROM 6AM UNTIL 4PM THIS AFTN. MOST OF THE RAIN SHOWER ACTIVITY ASSOCIATED WITH THIS SYSTEM IS OUT AHEAD OF THE MAIN FRONT ALONG A PREFRONTAL TROF AND IS CROSSING THE REGION ATTM. CAN NOT RULE OUT ADDITIONAL SHOWERS LATER THIS MORNING INTO EARLY AFTN...BUT WILL KEEP POPS GENERALLY LOW. THREAT OF ANY WIDESPREAD THUNDER WILL BE MINIMAL AS BEST INSTABILITY STAYS TO OUR SOUTH AND CORE OF SHORTWAVE ENERGY TRACKS TO OUR NORTH. IT WILL BE QUITE MILD HOWEVER AND IT WILL BE THE WARMEST DAY OF THE YEAR SO FAR WITH MAX TEMPS APPROACHING THE 70 DEGREE MARK OVER THE LOWER SUSQUEHANNA VALLEY ON STRONG SWRLY FLOW. BEHIND THE COLD FRONT...WINDS WILL DIMINISH AND SKIES WILL CLEAR TONIGHT INTO SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... SEVERAL WEATHER SYSTEMS WILL POTENTIALLY AFFECT THE REGION THROUGH NEXT WEEK IN FAST UPR FLOW PATTERN. A LOW PRESSURE CENTER WILL MOVE ACROSS THE REGION LATE SATURDAY INTO SUNDAY AND A SECOND IS PROGGED FOR MONDAY INTO TUE...EACH BRINGING THE CHANCE OF RAIN SHOWERS. THE SECOND SYSTEM ALSO LOOKS TO BRING A RETURN TO COLDER WEATHER AFTER A MILD START TO NEXT WEEK. && .AVIATION... STRONG SOUTHWEST WINDS (>40 KTS) 3000 FEET AGL AND ABOVE. A PREFRONTAL TROF WILL RACE ACROSS THE REGION BETWEEN 08Z AND 12Z/FRI...HELPING TO MIX DOWN THESE STRONGER WINDS. THE TROF WILL ALSO BRING RAIN BACK TO ALL TAF SITES...WITH AN ISOLATED THUNDERSTORM WESTERN AND CENTRAL RTES. MAIN WIND SHIFT AND COOLING WILL TAKE PLACE THIS AFTERNOON AS COLD FRONT RAPIDLY CROSSES CENTRAL PENNSYLVANIA...CONTINUING TO MIX DOWN STRONG WIND GUSTS OF 30-40 KTS AT MANY TAF SITES. && .FIRE WEATHER... STRONG WINDS IN THE WARM SECTOR TODAY WILL LIKELY AID ANY FIRE SITUATIONS...HOWEVER LOW LEVEL MOISTURE/RELATIVE HUMIDITIES ARE FORECAST TO REMAIN WELL ABOVE 30 PERCENT. && .CTP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR PAZ004>006-010>012-017>019-024>028-033>037- 041-042-045-046-049>053-056>059-063>066 UNTIL 4 PM FRIDAY. && SHORT TERM...GARTNER LONG TERM...GARTNER AVIATION...DEVOIR FIRE WEATHER...
Hazardous weather outlook, Mar 9, 4:27 AM EST, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 427 AM EST THU MAR 9 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-100930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 427 AM EST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.